Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Brown vaginal discharge, implantation bleeding or periods ?

I think i may be pregnant . I am on the pill but missed one day and had sex the next day. This was about a week and a half after my period ended. About a week later I started getting a heavy brown discharge that has persisted for a few days. Im due for my period tomorrow but i dont know if this is my period comming early or not. I took a pregnancy test about 6 days ago and it came up negative but I have many symptoms including sore breasts, mood swings, food aversions (not cravings), and possibly spotting (if thats what you would call the heavy discharge). My question is whether or not this discharge is my period or implantation bleeding or anything else possible? I know its not an STD.
Asked On : Wed, 25 Apr 2012
Answers:  1 Views:  291
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hi Kris,
Welcome to Healthcare magic,
Hope you have taken your rest of the pills on time. See, these pills contain hormones which support the uterine lining & prevent it from shedding. If you skip pills then this support is breached & you may experience abnormal bleeding. This is not necessarily seen in all women. In addition missing pills also increase chances of failure of your birth control.
So, In the current situation my advise is you should repeat the pregnancy test (preferably a blood test) if you are late with your expected periods. If negative you may start the new pack on time. The bleeding will settle with time. If not you should see a gynecologist.
If pregnancy test is positive you should not start the new pack & consult a gynecologist.
I hope I have given you the desired response. Take care.
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor